Aa
A
A
Close
1936411 tn?1333835449
Copaxone and Mild Nausea
I'm at almost 4 months on Copaxone (haven't missed a single shot). Every once in a while I get a little nausea after my shot. It's usually so mild I can just ignore it. I have been thinking it might be psychological (heebie jeebies from sticking myself with a needle). But tonight it's severe enough to feel really real. Blech :P

I Googled "Copaxone nausea" and see that I'm not the only one to experience this. Does anyone else on our forum experience nausea with Copaxone? I don't suppose there's anything to be done about it, but I'm open to suggestions...

- Jane
Cancel
12 Answers
Page 1 of 1
1831849 tn?1383231992
I'm not a Copaxone user, so I can't help there. I just wanted to give you a Gold Star for your 'attendance' :-)
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
1936411 tn?1333835449
Thanks, brother :)
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
1981227 tn?1336332038
Sorry jane so far I've not had this at all. I'm sure there is someone around here that has. How are the site reactions working out? Are they getting smaller for you? I really hope so :)
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
1936411 tn?1333835449
Thanks for the kind words, bubbles. My site reactions are still there, but I am learning to deal with them better each day. I am manually injecting all locations except my arms now. My arms are still the toughest site - they are where I get my biggest, sorest lumps and the lumps last for days. They are always too sore to massage out for at least two to three days, so it's kind of a pain and makes me worry a bit about the possibility of lipoatrophy.

All in all, the side effects only add up to an annoyance for me, not a deal breaker. I'm glad to have others to run these things by so that I have a better chance of a fair warning if I doing something that might cause problems later.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
2063887 tn?1337833346
I used to experience nausea when I was on Copaxone, but I stopped using it a month ago and still experience it.  Not sure whether or not it was the medication, but I'm guessing it's an MS thing.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
198419 tn?1360245956
Janie,

Someone was on recently w/this very problem I think. I'll dig for it.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
1936411 tn?1333835449
Thanks Shell. I searched the posts but didn't find anything. I must have been using the wrong search terms.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
198419 tn?1360245956
Hi Jane - went to dig, but that search is giving no bites at all (prob why you came up empty), so I alerted the community manager to check the search feature - that it's not working. Will let you know
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
1936411 tn?1333835449
You're the bomb. Thanks, Shell.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
1045086 tn?1332130022
I checked on drugs.com - on the expanded side effects page.  It looks like 20-25% of Copaxone users reported nausea.  I don't think all these are necessarily related to Copaxone use, just reported while using it.

Have you tested to see if it makes any difference to have "a little something" (as Pooh says) in your stomach before the nausea hits?  Bear's of Very Little Brain undoubtedly suggest honey.  I think a high glucemic carb would be a better test food :)

You're doing the right thing with careful observation for a pattern.  I'll assume you have ruled out other common causes of daily nausea.

Sure would like to see you find a solution with a big celebratory w/e ahead.

Mary
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
1936411 tn?1333835449
Thanks, Mary. I inject after dinner. I have had it frequently enough to believe that the cause is not related to food or something of that matter. I generally try not to eat carbs in the late evening, but that is a great suggestion - I might try a little bread with my shot and see what happens.
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
1045086 tn?1332130022
Duh, I should have said a LOW glycemic index food but a whole grain bread would do the job.  

How long does the nausea last?  If you need something that takes a little longer to work through the GI tract you'll have to add some fat content.  A few nuts can work.  

If having food in your stomach stops the nausea maybe you can alter the timing of your injection so a regular meal prevents Copaxone nausea.

An antacid might also work without adding calories or evening bulk.  I just try to avoid extra drugs when possible.  Maybe your doc or Shared Solutions would have suggestions too.  I'd hate to see something like this force a change in your modifying therapy.  It seems to be going prettywell otherwise.

Let us know how goes it.
Mary
Comment
Cancel
Comment
Avatar universal
Comment
Comment
Submit Comment
Your Answer
Avatar universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
Submit Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Multiple Sclerosis Community Resources
Top Neurology Answerers
987762 tn?1331031553
Blank
supermum_ms
Australia
667078 tn?1316004535
Blank
HVAC
Durham, NC
572651 tn?1333939396
Blank
Lulu54
Dayton, OH
198419 tn?1360245956
Blank
sllowe
144586 tn?1284669764
Blank
caregiver222
Avatar f tn
Blank
essdipity